MAUDE Adverse Event Report: TORNIER S.A.S. AEQ GLENOID AND REVSD PIN-DO NOTT IMPLANT DIA 3MM LENGTH 170MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY

TORNIER S.A.S. AEQ GLENOID AND REVSD PIN-DO NOTT IMPLANT DIA 3MM LENGTH 170MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY
Catalog Number DWD063
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that, unfortunately, the guide pin (dwd063) was placed in the sharps bin and discarded as it was broken and sharp, risking injury if sent for sterilization.The majority of the wire came out with/inside the central peg drill (other two instruments listed in the email), once the surgeon had finished with that step of the operation.This was left until the end of the operation to take apart and it was presumed that the whole wire was inside the drill (as happens in other operations).It was only noticed that the tip of the guide wire was missing during closure of the patient, with the surgeon requesting an x-ray to confirm their suspicion, that the tip of the wire was still located in the scapula of the patient just behind the implant.No other medical intervention occurred.
 
Additional Manufacturer Narrative
Correction: b1 (product problem added along with adverse event) and d9 (product was not returned as initially expected).The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that, unfortunately, the guide pin (dwd063) was placed in the sharps bin and discarded as it was broken and sharp, risking injury if sent for sterilization.The majority of the wire came out with/inside the central peg drill (other two instruments listed in the email), once the surgeon had finished with that step of the operation.This was left until the end of the operation to take apart and it was presumed that the whole wire was inside the drill (as happens in other operations).It was only noticed that the tip of the guide wire was missing during closure of the patient, with the surgeon requesting an x-ray to confirm their suspicion, that the tip of the wire was still located in the scapula of the patient just behind the implant.No other medical intervention occurred.Additional information: the tip of the guide wire is still inside the patient looks to be encased in the scapula directly behind the glenoid implant (which is cemented in position).The rest of the wire was discarded as it was not viable for sterilization due to its sharp/broken condition.

Brand Name
AEQ GLENOID AND REVSD PIN-DO NOTT IMPLANT DIA 3MM LENGTH 170MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22835151
Report Number3000931034-2025-00467
Device Sequence Number8592750
Product Code HWE
UDI-Device Identifier03700386931796
UDI-Public(01)03700386931796(11)241210(17)291210(21)5070BA020
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberDWD063
Device Lot Number4996BA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown